Tennessee, 2008

Drought in Tennessee, November 1 to 30, 2008

November 1 to 30, 2008 · NWS OHX · 20 events in 20 counties and zones

Drought conditions slowly improved but moderate to severe drought persisted across the area.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Drought conditions slowly improved but moderate to severe drought persisted across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 5:55 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Oct 31, 5:55 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT FRI OCT 31 2008

.AVIATION...SURFACE HIGH PRESSURE WILL PERSIST FROM THE MID ATLANTIC
STATES THROUGHOUT THE SE DURING THIS TAF FORECAST PERIOD. AN UPPER
LEVEL DISTURBANCE OVER S MO AND AR THIS EVENING HAS GENERATED SOME
SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. THIS SYSTEM WILL
STAY W OF THE MID STATE...AS IT WEAKENS AND MOVES SE AND INTO THE
DEEP SOUTH BY SAT AFTERNOON. NET RESULT WILL BE FOR CLEAR SKIES
AND LIGHT WINDS TO CONTINUE AT BNA AND CSV...WITH NO EARLY MORNING
FOG IMPACTS EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 555 PM CDT FRI OCT 31 2008/

UPDATE
BASED ON CURRENT TRENDS...AND TO BLEND IN BETTER WITH SURROUNDING
OFFICES...HAVE DECIDED TO LOWER MIN TEMPS FOR TONITE A FEW DEGS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10
Hazardous weather outlook, Oct 31, 4:23 AM CST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
523 AM CDT FRI OCT 31 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
523 AM CDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Bedford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bedford forecast zone
Reported by
COOP Observer
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Sumner

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sumner forecast zone
Reported by
COOP Observer
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Drought, Macon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
COOP Observer
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Drought, Fentress

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fentress forecast zone
Reported by
COOP Observer
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Rutherford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
COOP Observer
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Trousdale

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
COOP Observer
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Drought, Wilson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilson forecast zone
Reported by
COOP Observer
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Drought, Coffee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coffee forecast zone
Reported by
COOP Observer
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Cannon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cannon forecast zone
Reported by
COOP Observer
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Grundy

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grundy forecast zone
Reported by
COOP Observer
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Warren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Warren forecast zone
Reported by
COOP Observer
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, Van Buren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
COOP Observer
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Cumberland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
COOP Observer
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Drought, White

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
White forecast zone
Reported by
COOP Observer
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Dekalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
COOP Observer
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Smith

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
COOP Observer
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Overton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Overton forecast zone
Reported by
COOP Observer
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Putnam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Putnam forecast zone
Reported by
COOP Observer
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142773, 142776, 142777, 142778, 142779, 142780, 142793, 142794, 142797, 142799, 142801, 142806, 142808, 142810, 142818, 142820, 142822, 142825, 142830, 142834.